Illinois, 2005High Wind in Illinois, January 22, 2005
January 22, 2005 · NWS ILX · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jan 22, 3:20 AM CST, 5 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 3:20 AM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
320 AM CST SAT JAN 22 2005
.DISCUSSION...
MAIN FOCUS IS WITH STRONG SYSTEM MOVING THROUGH THIS MORNING WITH
CURRENTLY A WINTER WEATHER ADVISORY AND WIND ADVISORY ACROSS PARTS
OF CENTRAL AND SOUTHEAST ILLINOIS.
LATEST SURFACE ANALYSIS PLACES SURFACE LOW ACROSS CENTRAL ILLINOIS.
A SURFACE TROF EXTENDED NORTH INTO THE UPPER MIDWEST AND SURFACE
HIGH PRESSURE WAS BUILDING INTO THE NORTHERN PLAINS STATES. LATEST
0745Z IR SATELLITE PLACE LOW CLOUDS ACROSS ILLINOIS INTO IOWA AND
MISSOURI. LATEST 0745Z WATER/VAPOR IMAGE PLACES STRONG SHORT WAVE
ACROSS MISSOURI EAST INTO WESTERN ILLINOIS AND ANOTHER STRONG
SHORT/WAVE ACROSS EASTERN PLAINS/UPPER MIDWEST. LATEST 0814Z KILX
RADAR PLACES MIXED PRECIPITATION ACROSS CENTRAL ILLINOIS MAINLY
ALONG AND NORTH OF A SPI-CMI LINE. PRECIPITATION WAS MOVING TO THE
EAST-SOUTHEAST. LIGHTNING STRIKE AND GS/SLEET SHOWER AT ILX
AROUND 225 AM. MODELS HAVING A FEW DIFFERENCES THIS MORNING AND WILL
GO MAINLY WITH THE GFS SOLUTION THIS MORNING.
SHORT TERM...TODAY THROUGH SUNDAY...
GFS MOVES H50 LOW AND H50 TROF ACROSS THE OHIO VALLEY SOUTH INTO
PARTS OF THE SOUTHEAST U.S. BY 00Z SUN. GFS PLACES H50 TROF ALONG
THE EAST COAST WITH H50 RIDGE ACROSS MOUNTAIN WEST BY 00Z MON.
MODELS CONTINUE TO STRENGTHEN SURFACE LOW AND MOVE IT EAST INTO THE
MID ATLANTIC STATES WITH SURFACE HIGH PRESSURE ACROSS THE PLAINS
STATES BY 00Z SUN. THEN GFS PLACES SURFACE HIGH PRESSURE SOUTH INTO
TEXAS NORTHEAST INTO THE OHIO VALLEY BY 00Z MON. TIME/HEIGHT CROSS
SECTIONS MAINTAINS HIGH LOW LEVEL RH THROUGH 06Z SUN AND DECREASES
LOW LEVEL RH FROM 06Z-12Z SUN. THEN TIME/HEIGHT CROSS SECTIONS
RETURNS SOME DECENT MID AND HIGH LEVEL RH BY 00Z MON ACROSS THE
REGION. 290K ISENTROPIC SURFACE INDICATES SOME LIFT SHIFTING EAST OF
THE REGION BY 12Z SAT. 290K ISENTROPIC SURFACE INDICATES DECENT COND
PRES DEF ACROSS EASTERN HALF OF THE CWA THROUGH 00Z SUN THEN EAST OF
THE REGION BY 06Z SUN. SOUNDING DATA INDICATES SOME MIX
PRECIPITATION EARLY THIS MORNING BEFORE CHANGING OVER TO ALL SNOW.
WILL MENTION A MIX EARLY THEN CHANGE OVER TO ALL SNOW. SOUNDING DATA
INDICATES GOOD LOW LEVEL RH UNTIL 006Z SUN AND THEN A DECREASE BY
12Z SUN. SOUNDING DATA ALSO INDICATES 35K-40K WINDS OFF THE SURFACE
BY 18Z SAT-00Z SUN. GFS PLACES SOME WEAK 250MB DIVERGENCE ACROSS
EAST CENTRAL AND SOUTHEAST ILLINOIS UNTIL 00Z SUN. THEN SOME WEAK
250MB CONVERGENCE IS ACROSS THE REGION FROM 00Z SUN-00Z MON. 850MB
TEMPERATURES DECREASE TO -16C TO -17C BY 00Z SUN...THEN 850MB
TEMPERATURES INCREASE TO -4C TO -6C BY 00Z MON. EXPECT EARLY MORNING
HIGHS WITH TEMPERATURES FALLING IN THE DAY. MAY BACK OFF ON SNOWFALL
AMOUNTS NORTH TODAY AND MAY PLACE PARTS OF CENTRAL ILLINOIS IN A
WINTER WEATHER ADVISORY THIS MORNING FOR FZRA/SLEET/LIGHT
SNOW/STRONG WINDS. HAD SEVERAL REPORTS OF FZDZ AND SLICK SPOTS IN
ROADS. WIND SPEEDS WILL HAVE TO BE CLOSELY MONITORED AND MAY REACH
WARNING CRITERIA ACROSS PARTS OF THE REGION TODAY. WILL LEAN ON
WARMER GUIDANCE EARLY THEN COOLER TEMPERATURES TONIGHT AND ON
SUNDAY. WILL MAKE SOME LAST MINUTE DECISIONS IF TO EXPAND WINTER
WEATHER ADVISORY ACROSS PARTS OF THE REGION FOR THIS MORNING.
LONG TERM...MONDAY THROUGH FRIDAY...
PROGRESSIVE PATTERN CONTINUES WITH WEAK SYSTEM SWEEPING THROUGH THE
PERIOD. SOME LIGHT PRECIPITATION WILL BE POSSIBLE...HOWEVER WILL
MAINTAIN MAINLY DRY FORECAST AT THIS TIME. TIMING THESE IMPULSES
WILL BE CHALLENGING AND TEMPERATURES WITH WARM AIR ADVECTION PATTERN
WILL PROVIDE TEMPERATURE SWINGS. ONLY MADE SOME MINOR TEMPERATURE
AND CLOUD COVER CHANGES TO THE EXTENDED AT THIS TIME.
&&
IL...WINTER WEATHER ADVISORY TODAY UNTIL 22Z FOR ZNS 27>31...37>38
...43>46.
WIND ADVISORY IN EFFECT FOR SATURDAY UNTIL 22Z FOR
THE REMAINDER OF THE ILX COUNTY WARNING AREA.
&&
13Hazardous weather outlook, Jan 22, 5:42 AM CST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
542 AM CST SAT JAN 22 2005
...VERY WINDY TODAY...
ILZ027>031-036>038-040>057-061>063-066>068-071>073-231140-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-
DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN-
MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE...
DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE...
LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE...
SPRINGFIELD AND TAYLORVILLE
542 AM CST SAT JAN 22 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT...
LINGERING LIGHT SNOW OR FLURRIES WILL BE POSSIBLE TODAY...AND SOME
PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE THIS MORNING. ADDITIONAL
SNOW ACCUMULATIONS WILL GENERALLY BE LESS THAN AN INCH. STRONG
NORTHWEST WINDS WITH GUSTS UP TO 50 MPH ARE EXPECTED TODAY. THE
STRONG WINDS WILL USHER IN FALLING TEMPERATURES TODAY. THE STRONG
WINDS WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF THE SNOW. THE
WINDS WILL SLOWLY TAPER OFF TONIGHT...BUT WIND CHILLS WILL DROP DOWN
TO 0 TO 10 BELOW ZERO.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:
HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE.
HALL
High Wind, Shelby
- When
- January 22, 8:50 AM CST
- Where
- Shelby forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
A strong area of low pressure moved across the Ohio Valley on the 22nd brought gusty winds to east central and southeast Illinois. A measured 52 knot (60 mph) gust at Moweaqua was the strongest reported wind gust in the area. No damage or injuries were reported.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Heavy Snow in New Jersey, January 22 to 23, 2005$27 million · 20 events
- Heavy Snow in Pennsylvania, January 22 to 23, 20051 death · 10 events
- Winter Storm in Ohio, January 22 to 23, 2005$4.5 million · 17 events
- High Wind in Iowa, January 22, 2005$440,000 · 56 kt wind · 44 events
- Storm Surge and Blizzard in Massachusetts, January 22 to 23, 2005$825,000 · 30 events
- Heavy Snow in New York, January 22 to 23, 2005$525,000 · 17 events
- Heavy Snow in New York, January 22 to 23, 2005$480,000 · 18 events
- Winter Storm in Pennsylvania, January 22 to 23, 2005$650,000 · 3 events
- Strong Wind in Georgia, January 22 to 23, 2005$148,000 · 29 events
- Blizzard in Iowa, January 22, 2005$40,000 · 7 events
- Winter Storm in Pennsylvania, January 22 to 23, 200521 events
- Winter Storm in Wisconsin, January 22 to 23, 200520 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432801.